Doctors Lounge - Fertility Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Fertility
|brittany - Thu Apr 26, 2007 4:31 am||
My name is Brittany. I am married and my husband and i have been trying to conceive. i have been doing research and came across clomid a drug that induces ovulation as well as releases more than one egg at a time. i know that i ovulate and was wondering if i could still take clomid to increase my chance of getting pregnant?
|Debbie Miller, RN - Thu Apr 26, 2007 5:05 pm||
Clomid has been used frequently for women who are unable to conceive and for many it is seen as a miracle drug. It has been suggested that it in some cases it may be prescribed too readily, without the proper workup.
Because of the risk of having multiples, clomid should only be used under the right conditions and with your doctor's advice. Having multiples might seem like fun but in reality it is a major cause of prematurity, which is the leading cause of newborn morbidity and mortality. Premature babies are very expensive, requiring sometimes months-long stays in newborn ICU. Often they have serious health problems, developmental delays, etc. that require lifelong treatment. While many babies do fine, many others do not and of course the earlier they are, the more dire the outlook.
Because of these and other reasons, you should not be too casual about the use of fertility drugs such as clomid. But, I do recommend you talk with your gynecologist about your concerns. If you are actively trying to become pregnant with regular sexual activity it would be likely that you would become pregnant within a year without any intervention, but if not, your doctor could work you up for the appropriate course of action, which may have nothing to do with your ovulatory cycle. For instance, if your husband has a low sperm count or motility, it wouldn't matter that you were releasing more than one egg at a time. The treatment in this case would be very different.
Good luck in your efforts.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.